Skip to Content

Join the 'Anzemet' group to help and get support from people like you.

Anzemet News

FDA Drug Safety Communication: Abnormal Heart Rhythms Associated with Use of Anzemet (dolasetron mesylate)

Posted 21 Dec 2010 by Drugs.com

Safety Announcement [12-17-2010] The U.S. Food and Drug Administration (FDA) is informing patients and healthcare professionals that the injection form of Anzemet (dolasetron mesylate) should no longer be used to prevent nausea and vomiting associated with cancer chemotherapy (CINV) in pediatric and adult patients. New data demonstrate that Anzemet injection can increase the risk of developing an abnormal heart rhythm (torsade de pointes), which in some cases can be fatal [See Data Summary]. Patients at particular risk are those with underlying heart conditions or those who have existing heart rate or rhythm problems. Anzemet causes a dose-dependant prolongation in the QT, PR, and QRS intervals on an electrocardiogram (ECG). A contraindication against this use (CINV) is being added to the product label for Anzemet injection. Anzemet injection may still be used for the prevention and ... Read more

Related support groups: Anzemet

Ask a Question

Further Information

Related Condition Support Groups

Nausea / Vomiting - Chemotherapy Induced, Nausea / Vomiting - Postoperative

Anzemet Patient Information at Drugs.com